Essential thrombocythemia is well-known to transform to other myeloid disorders, such as leukemia; however, the risk for development of lymphoma is not as well studied. This case report discusses a 76-year-old man with a history of prefibrotic post-essential thrombocythemia myelofibrosis on ruxolitinib, who developed anemia, thrombocytopenia, and leukocytosis with peripheral blasts. Results of a bone marrow biopsy and PET and CT scans revealed stage IV leukemic diffuse large B-cell lymphoma. Several days after cessation of ruxolitinib, the patient developed fevers, hypotension, and low-grade disseminated intravascular coagulation, and subsequently developed spontaneous tumor lysis syndrome, which resulted in death. This case is unique in several aspects: it highlights the rare possibility of lymphomatous transformation of myeloproliferative disorders, an unusual presentation of lymphoma masquerading as leukemia, and the possibility of ruxolitinib withdrawal syndrome. Additionally, this case serves as a reminder that the use of novel therapies should be adopted after a thorough assessment of long-term risks, including those associated with abrupt withdrawal.
You are looking at 1 - 3 of 3 items for
- Author: Kai Fu x
- Refine by Access: All x
Vijaya Raj Bhatt, R. Gregory Bociek, Ji Yuan, Kai Fu, Timothy C. Greiner, Bhavana J. Dave, Sandeep K. Rajan, and James O. Armitage
Eugene R. Przespolewski, Jeffrey Baron, Farshid Kashef, Kai Fu, Sheila N. Jani Sait, Francisco Hernandez-Ilizaliturri, and James Thompson
Patients with synchronous malignancies can be problematic to diagnose and manage because workup and therapeutic targeting for each individual malignancy must be coordinated carefully. This report presents a patient with concurrent chronic myeloid leukemia (CML) and chronic lymphocytic leukemia (CLL) managed with concomitant venetoclax and imatinib. Because imatinib is a moderate cytochrome P450 3A4 inhibitor, close monitoring is required when using with a substrate of 3A4 such as venetoclax. Although the target dose of venetoclax is 400 mg, it was capped at 100 mg due to the interaction. Despite the interaction and possible enhancement of toxicities, the patient has tolerated therapy well, and both diseases have responded to this novel approach. In addition, because aberrant BCL-2 activity has been implicated in CML, the use of venetoclax may contribute to success in the management of this patient’s CML. This case report represents the safe concomitant use of venetoclax and imatinib in a patient with synchronous CML and CLL.
Fiona Tsui-Fen Cheng, Fu Ou-Yang, Nina Lapke, Kai-Che Tung, Yen-Kung Chen, Yuh-Yu Chou, and Shu-Jen Chen
Treatment options for patients with hormone receptor–positive (HR+), HER2-negative (HER2−) breast cancer and resistance to endocrine therapy remain limited. An interesting therapeutic target in these patients is fibroblast growth factor receptor 1 (FGFR1). FGFR1 is amplified in approximately 11% of patients with breast cancer, especially those with HR+ disease. This report presents a patient with metastatic HR+ HER2− breast cancer harboring an FGFR1 amplification who was resistant to endocrine therapy but responded to pazopanib, a multi–tyrosine kinase inhibitor with FGFR-inhibiting activity. Upon pazopanib treatment, the patient's brain lesions nearly disappeared, and she experienced therapeutic changes in the lung and an improvement of liver function. This case suggests that pazopanib may be a promising agent for the treatment of patients with breast cancer and FGFR1 amplifications.